Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.
zolidex injections (Chemical Menopause) , anyone have any experience?(14 Posts)
I've been offered the zolidex injections by the gynecologist, for my severe peri-symptoms.
I left feeling more confused than before I went in. She said my FSH levels were not menopausal, just high normal even though my GP had confirmed they were menopausal (26) She made me feel ,ike my symptoms were not connected to hormones, kept asking if I had problems at work/home. Made me as I've already been through all this with loads of GPs. All my symptoms started when my periods went closer together after being regular as clockwork so must be connected.
I'm quite shocked that this is the course of action they think is best, it's basically cold turkey menopause via injection. I'm at a loss as to how this is going to make me feel better, but she said it irons out all the ups and downs and then if needed they add back hormones... Sounds pretty horendous.
I get to see the consultant gyne on Monday, so can decide then.
Angry on your behalf at your gp suggesting symptoms are just stress of home/work problems. Unfortunately it does not surprise me.
I have no experience of these injections sorry, however I would like to point you in the direction of Wray Whyte and her website progesteronetherapy.com You will find a ton of invaluable information on here that can enlighten you about what is happening to your body right now and how you can help it. This knowledge may also help you make a better informed decision about the injection.
It sounds like your progesterone levels are dropping too quickly due to low levels on the surface of things, hence why your periods are becoming more frequent. This may also explain some of your symptoms. A drop in progesterone allows estrogen to become dominant even if only temporary (as in pms) Too drastic a ratio in estrogen's favour and you can have some very undesirable symptoms indeed.
No matter what the cause though, it would be to your benefit to understand your body. There's a lot of reading to get through but it could be life changing for you. Women are simply being kept in the dark about their own bodies and it is time it stopped.
If you are menopausal ( how old are you?) the treatment to consider is HRT. This will give you a regular dose of natural hormones the same as your own, and will avoid the peaks and troughs of your hormones being all over the place. Some women find the Pill helpful if they are under 50 and healthy enough to use it.
Putting you into a chemical menopause for peri symptoms sounds barbaric.
Thanks both. I'm 41, had LH and FHS tests, LH was sky high and FHS was 26, which I thought meant I was peri...
I can't have the combined pill due to being a migraine with aura sufferer.
I was offered progesterone only pill but I can't tolerate progestins, have tried them before and they make me feel dreadful.
She didn't feel HRT would help me but also didn't rule it out
The Zolidex was suggested as being 'diagnostic' if I still felt terrible then she could say it was not caused by hornones. This is the bit I couldn't grasp, of course I'll feel terrible if I have all the hormones blocked!
I will see the consultant on Monday so I can discuss all these options with her then.
I'm reading the link April... I've read similar stuff, including Dr Lee's book.
I must admit to being confused, I'm not an expert and there seem to be many conflicting theories about progesterone/estrogen dominance etc. I asked my GP about it and she said not to take natural progesterone cream... I did buy some (in desperation) but I only used it a couple of times as I couldn't make my mind up whther it was the right thing to do.
Zoladex (Sorry but you misspelled it and this might help you find more info) is actually a tiny implant they I just into your stomach. There are other drugs that work exactly the same way that are normal injections so arn't as painful. Prostap being one.
Yes it will put you in a temporary menopause but the effects last a month or three months depending on the dose they give you.
It might be worth trying to see if it helps you but I wouldn't recommend adding in hormones on top of these drugs as it changes the receptors (that is how it works) and you don't want to add it more stress to the receptors.
Have you taken it yourself?
Yes Zoladex, I did manage to spell it right when I googled it, though still couldn't find any info about its uses in perimenopause, just for fibroids and breast cancer.
I took it for five years every month for breast cancer. As an injection it looks large but is not that painful as it is done in your stomach fat. If you get a competent nurse that is. I suggest if you go ahead that you don't look.
It will give you instant menopause, so get a fan and warn your family.
I've had zoladex but it made me extremely emotional and weepy. Everyone is different though.
Someone life Prof John Studd suggests using high levels of oestrogen to suppress ovulation in women with bad PMT. Have a look at his website- it's all on the menu.
Thanks Polly. I looked at his website, very interesting stuff on there.
I saw the consultant Diana Mansour on Friday and she was very good, I'm going to trial a few treatments and not have the GnRH analogues injections.
She's recommended Estrogel and micronised progestrone but I've firstly got to have my blood tests repeated with the inclusion of testing for estradiol and thyroid on day 3, as I'm still menstruating regularly. I'm happy that she's really listened and approached it methodically with me. She also mentioned diet, she said that high carbohydrate diet can make all these symptoms worse so she's advised I cut out all processed carbs and alcohol.
That all sounds very positive
I'm on that combo of HRT.
Hope it all works out for you.
Just remember that the blood test can be inaccurate during peri- it's a snapshot of your hormones at that minute in time. My blood test showed I was post meno when in fact I went on to have periods for 2-3 more years. (The blood test wasn't 'just' for meno, it was actually for something else.)
Well I'm happy that the first port of call for yu won't be Zoladex.
I've had it for issues with endometriosis (so the idea was to create menopause to allow my body to recover). It was hell and I had to stop treatment. In particular I develop very high blood pressure (I ended in A&E because of it). (Also I had plenty of HT flushes etc... But I could have lived with that, knowing the reasons why)
The comments from all the nurses I saw who did the injections for me were all that 'I was very brave to do that' so side effects of that medication are very well known...
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.